Invokana

Lyn VP
By Lyn VP Latest Reply 2015-03-27 17:37:12 -0500
Started 2014-08-01 18:29:15 -0500

Does anyone only use Invokana to try and control type 2. I have managed to go 3 years since being diagnosed controlling with diet and exercise. But with my AC now at 7.3 I have been prescribed Invokana. Wondering if there are others who are only on this drug with any advice.


17 replies

Gabby
GabbyPA 2014-08-02 05:46:28 -0500 Report

It is one of the very new drugs on the market, so sharing your experience with it will be greatly appreciated.

RebDee
RebDee 2014-08-01 21:28:32 -0500 Report

Sorry, not me. I never even heard of Invokana. Tell me more about it.

Lyn VP
Lyn VP 2014-08-02 10:51:49 -0500 Report

I have done some reading on this drug and so far it seems the side effects are lower blood sugar, weight loss all on the plus side. Downside is peeing a lot so this makes you drink more and yeast infections. I started taking this today I have one pill (100mg) in the morning before breakfast. Today my BS was 149 I had my pill and a yogurt (going to try and eat as much yogurt as I can) as I have every morning for breakfast and two hours later it was 119 but as I say this is day one so time will tell.

kitkat1955
kitkat1955 2014-10-13 11:02:45 -0500 Report

I, too, was prescribed Invokana by my doctor last week. I've been taking metformin (1,000 mg/morning; 1,000 mg/evening) for four years, and managed to control my glucose fairly well with diet, but stress (my mother is dying) has taken a toll on my A1C the past year, so my doc wants me to supplment with Invokana. I haven't started it yet, as I've been investigating it. Aside from the yeast infections (a very common side effect), another one being reported occasionally is extreme hair loss, and an increase in heart attacks/strokes during the first 30 days. After 30 days, the liklihood of cardiac issues reduces significantly. The hair loss thing worries me, as I am still recovering from a similar hair loss situation from 7 years ago. I would recommend that you start taking Biotin immediately, as that's what helped me recover from my hair loss. 5,000 mcg. 2/day. That might help alleviate or forestall any possible issues with hair loss. I also read that some people were supplementing with a good probiotic (in addition to the live cultures in yogurt), to head off the yeast infections.

I see your last post was a couple of months ago, and I'd like to hear how it's gone for you. I haven't decided myself whether to try this medication or not, but thought I'd share my research. Good luck!

Mlbdds1
Mlbdds1 2015-03-27 17:37:12 -0500 Report

I just wanted to report I lost most of my hair within 3 weeks of bein on this medication. Had I known, I would never have taken it.

Mlbdds1
Mlbdds1 2015-03-27 17:36:11 -0500 Report

I just wanted to report I lost most of my hair within 3 weeks of bein on this medication. Had I known, I would never have taken it.

Mlbdds1
Mlbdds1 2015-03-27 17:36:02 -0500 Report

I just wanted to report I lost most of my hair within 3 weeks of bein on this medication. Had I known, I would never have taken it.

Mlbdds1
Mlbdds1 2015-03-27 17:35:56 -0500 Report

I just wanted to report I lost most of my hair within 3 weeks of bein on this medication. Had I known, I would never have taken it.

Mlbdds1
Mlbdds1 2015-03-27 17:35:50 -0500 Report

I just wanted to report I lost most of my hair within 3 weeks of bein on this medication. Had I known, I would never have taken it.

Ilovecarbs
Ilovecarbs 2014-11-28 19:44:46 -0600 Report

I just started taking Invokana 100mg tablets once in the morning. I would love to save your post for the info you supplied, but don't know how. Anyway, did you ever start taking the med? Please let me know how you're doing. I'm not excited about taking this since it's so new. Thanks, Connie

Lyn VP
Lyn VP 2014-11-29 05:26:05 -0600 Report

Yes I have been on the meds and have not had any side effects at all. One pill in the morning and that's it. I do drink a lot of water and eat a lot of yogurt. My first three month visit to the doctor my AC1 went from 7.5 to 6.7 I did nothing special just took the one pill every morning no other meds. I'm now into my next three months still no side effects.

Ilovecarbs
Ilovecarbs 2014-11-29 06:41:16 -0600 Report

Lyn, thank you so much for your information! You didn't get yeast infections or anything? Do you think that's because you're eating yogurt? When you say you eat a lot of it, do you mean more than once a day?

I just took my second Invokana tablet this morning and I'm very nervous about it being so new. Your input has given me at least one easy breath. Thank you and I would love to hear anything more you might have to say. Connie

P.S. - I almost forgot… Congratulations getting your a1c numbers down! That's just terrific! Good for you!

Lyn VP
Lyn VP 2014-11-29 06:45:58 -0600 Report

I take the pill with water in the morning, eat a Greek low fat yogurt, take two chewy multi vitamins and that's it. Sometimes in the day I will eat another yogurt but I do drink a lot of water to flush everything through,

Ilovecarbs
Ilovecarbs 2014-11-29 06:33:08 -0600 Report

That's probably a great idea, James, and I appreciate the idea. Where do I find the "favorites" button? I remember seeing it before, but…?

Next Discussion: New to this »